Illinois Journal of Mathematics

Common bounded universal functions for composition operators

Frédéric Bayart, Sophie Grivaux, and Raymond Mortini

Full-text: Access by subscription


Let $\mathcal{A}$ be the set of automorphisms of the unit disk with $1$ as attractive fixed point. We prove that there exists a single Blaschke product that is universal for every composition operator $C_\phi$, $\phi\in\mathcal{A}$, acting on the unit ball of $H^\infty(\mathbb{D})$.

Article information

Illinois J. Math., Volume 52, Number 3 (2008), 995-1006.

First available in Project Euclid: 1 October 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47A16: Cyclic vectors, hypercyclic and chaotic operators 47B33: Composition operators


Bayart, Frédéric; Grivaux, Sophie; Mortini, Raymond. Common bounded universal functions for composition operators. Illinois J. Math. 52 (2008), no. 3, 995--1006. doi:10.1215/ijm/1254403727.

Export citation


  • F. Bayart, Common hypercyclic vectors for composition operators, J. Operator Theory 52 (2004), 353–370.
  • F. Bayart and P. Gorkin, How to get universal inner functions, Math. Ann. 337 (2007), 875–886.
  • F. Bayart, P. Gorkin, S. Grivaux and R. Mortini, Bounded universal functions for sequences of holomorphic self-maps of the disk, to appear in Ark. Mat.
  • F. Bayart and S. Grivaux, Hypercyclicity and unimodular point spectrum, J. Funct. Anal. 226 (2005), 281–300.
  • F. Bayart and E. Matheron, How to get common universal vectors, Indiana Univ. Math. J. 56 (2007), 553–580.
  • G. Costakis and M. Sambarino, Genericity of wild holomorphic functions and common hypercyclic vectors, Adv. Math. 182 (2004), 278–306.
  • J. B. Garnett, Bounded analytic functions, Academic Press, New York–London, 1981.
  • P. Gorkin and R. Mortini, Universal Blaschke products, Math. Proc. Cambridge Philos. Soc. 136 (2004), 175–184.
  • P. Gorkin and R. Mortini, Radial limits of interpolating Blaschke products, Math. Ann. 331 (2005), 417–444.
  • M. Heins, A universal Blaschke product, Arch. Math. 6 (1955), 41–44.
  • R. Mortini, Infinite dimensional universal subspaces generated by Blaschke products, Proc. Amer. Math. Soc. 135 (2007), 1795–1801.